Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Albany, NY

May 22, 2014Fulton County, Montgomery County, Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 22, 2014, 2:06 PM EDT for Fulton County, Montgomery County, Saratoga County, New York. It was in force for 39 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 2:06 PM EDT (18:06 UTC)
Expired
May 22, 2014, 2:45 PM EDT
In force
39 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 49 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 2:30 PM EDTHAIL 2Broadalbin, NY
May 22, 2:39 PM EDTHAIL 0.75Broadalbin, NY
May 22, 2:40 PM EDTHAIL 1.5Broadalbin, NY
May 22, 2:41 PM EDTHAIL 1.75Broadalbin, NYNEAR STATE ROUTE 29.
May 22, 2:50 PM EDTHAIL 1.25Perth, NY
May 22, 2:55 PM EDTHAIL 1Broadalbin, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:39 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS51 KALY 221806
SVRALY
NYC035-057-091-221845-
/O.NEW.KALY.SV.W.0002.140522T1806Z-140522T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF SARATOGA SPRINGS...
  SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
  NORTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...

* UNTIL 245 PM EDT

* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF BROADALBIN...AND MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROADALBIN BY 220 PM EDT...
  HAGAMAN AND GALWAY BY 235 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4327 7394 4300 7368 4291 7396 4295 7403
      4295 7409 4293 7409 4292 7411 4298 7422
      4306 7427
TIME...MOT...LOC 1806Z 343DEG 21KT 4316 7418

$$

IRL
1 follow-up statement
608 
WWUS51 KALY 221827
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
227 PM EDT THU MAY 22 2014

NYC035-057-091-221845-
/O.CON.KALY.SV.W.0002.000000T0000Z-140522T1845Z/
MONTGOMERY NY-FULTON NY-SARATOGA NY-
227 PM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WEST CENTRAL SARATOGA...SOUTHEASTERN FULTON AND NORTHEASTERN
MONTGOMERY COUNTIES...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR STEELE CORNERS...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEYERS CORNERS...WEST GALWAY...BUNN CORNERS AND CUMMINGS CORNERS BY
  235 PM EDT...
  BLUE CORNERS...HAGAMAN...MANNY CORNERS AND WEST CHARLTON BY 240 PM
  EDT...
  6 MILES WEST OF HOLBROOK CORNERS AND 6 MILES WEST OF CHARLTON BY
  245 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4321 7402 4311 7392 4292 7396 4295 7403
      4295 7407 4296 7409 4293 7409 4292 7411
      4298 7422 4306 7427
TIME...MOT...LOC 1827Z 343DEG 21KT 4304 7413

$$

IRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:15 PM EDT, 51 minutes earlier.

Area forecast discussion, May 22, 1:15 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT THU MAY 22 2014

.SYNOPSIS...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW
PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO
SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND
WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS
OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY.
HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1055 AM EDT...A SHORT WAVE WHICH TRIGGERED A ROUND OF
SCATTERED SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN AND
SMALL HAIL...WAS MOVE TO OUR EAST. WE STILL HAVE TWO SPECIAL WEATHER
STATEMENTS OUT FOR THE ONES IN LITCHFIELD AND DUTCHESS COUNTIES.

THERE LOOKS TO BE A BREAK IN THE ACTION WITH VERY LITTLE IF ANY
ACTIVITY AS SEEN UPSTREAM. HOWEVER...THE H20 WATER LOOP INDICATED
GOOD MID LEVEL DRYING MOVING TOWARDS OUR REGION. THIS INTERFACE
MIGHT BE AREA FOR REDEVELOPMENT...ESPECIALLY IF WE WERE TO RECEIVE
ANY SUNSHINE. WE LEAN AGAINST SUNSHINE THOUGH AS THE SATELLITE
PICTURES INDICATE STRATUS MOVING INTO MUCH OF THE HUDSON VALLEY.

STILL...THE STORM PREDICTION CENTER (SPC) HAS PLACED THE REGION FROM
THE HUDSON VALLEY NORTH TO ALBANY...AND FROM ALBANY WEST IN SLIGHT
RISK. EVEN WITH ONLY ELEVATED INSTABILITY...WE HAD SEVERAL REPORTS
OF SMALL AND VERY HEAVY RAIN WITH THE STORMS. OUR SOUNDING INDICATED
ONLY WEAK WINDS AT THE SURFACE...BUT FAIRLY STRONG WINDS FURTHER
ALOFT.

THE AREA HI-LIGHTED BY SPC WILL WHERE THE GREATEST INSTABILITY IS
EXPECTED IN OUR FORECAST WITH UP TO 1000 J/KG MLCAPE. GUIDANCE
INDICATES STRONGER 500 MB WINDS OF 40 TO 50 KNOTS PASSING JUST TO
THE SOUTHWEST OF THE FORECAST AREA WHICH WILL RESULT IN 40 TO 45
KNOTS UNIDIRECTIONAL WESTERLY 0-6 KM SHEAR. HOWEVER LOW AND MID
LEVEL WIND FLOW WILL BE WEAK.

THEREFORE...WE FEEL THE THREAT OF SEVERE THUNDERSTORMS IS VERY LOW
(BUT NOT ZERO PERCENT). THE BETTER THREAT APPEARS TO BE LARGE HAIL
BUT AGAIN THAT IS A VERY LOW THREAT.

BOTTOM LINE...IF WE WERE TO GET INTO ANY GOOD HEATING...AND WE WERE
GET "TALL" THUNDER...WE COULD BRING SOME OF THE STRONG WINDS DOWN.
FOR NOW...HAVE MENTIONED CHANCE THUNDERSTORMS MIGHT CONTAIN HEAVY
RAINS EVERYWHERE FOR THIS AFTERNOON...AND THUNDERSTORMS MIGHT
CONTAIN SMALL HAIL AND GUSTY WINDS IN THE REGION HIGHLIGHTED AS
SLIGHT RISK (ALBANY AND POINTS SOUTH AND WEST).

SEE NO REASON TO TINKER WITH AFTERNOON HIGHS. THEY WILL GENERALLY
TOP OUT IN THE 60S. IF THE CLOUDS HOLD TOUGH...THEY MIGHT BE A FEW
DEGREES TO HIGH. HOWEVER...IF WE WERE TO GET ANY BREAKS (AND THERE
ARE SOME UPSTREAM) TEMPERATURES COULD EASILY POP INTO THE 70S IN
SOME AREAS.

A WEAK LOW PRESSURE SYSTEM CONTINUES TO SLOWLY APPROACHES FROM THE
WEST. THE SYSTEM WILL OCCLUDED AS IT MOVES INTO THE AREA TODAY SO WE
DO NOT GET INTO THE WARM SECTOR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE OCCLUDED SYSTEM IS EXPECTED TO STALL AND WEAKEN OVER THE REGION
TONIGHT. WHILE ALOFT A STRONG SHORT WAVE MOVES ACROSS THE GREAT
LAKES WITH HEIGHTS FALLS ACROSS THE REGION. THIS WILL KEEP THE
THREAT OF SHOWERS IN THE FORECAST THROUGH THE OVERNIGHT.

THE SHORT WAVE AND COLD POOL WILL MOVE OVER THE REGION FRIDAY AND
FRIDAY NIGHT. THE UPPER TROUGH WILL BECOME MORE DEFINED/DEEPEN BUT
REMAIN PROGRESSIVE. CHANCES FOR CONVECTION AND AREAL COVERAGE WILL
INCREASE ON FRIDAY WITH DAYTIME HEATING. EXPECTING NUMEROUS SHOWERS
WITH SCATTERED THUNDERSTORMS. WILL BE COOL WITH HIGHS ONLY IN THE
UPPER 50S TO MID 60S.

UPPER TROUGH AXIS WILL MOVE OFF THE COAST SATURDAY. HOWEVER THE
REGION IS EXPECTED TO BE UNDER NORTHWEST FLOW POSITIONED BETWEEN
AN UPPER LOW OVER THE CANADIAN MARITIMES AND RIDGING TO OUR WEST.
WITH TEMPERATURES STILL COLD ALOFT...WEAK SHORT WAVE ENERGY MOVING
THROUGH FLOW AND DAYTIME SCATTERED SHOWERS ARE EXPECTED WITH
ISOLATED THUNDERSTORMS. WILL NOT BE AS COOL AS FRIDAY BUT STILL
BELOW NORMAL WITH HIGHS MAINLY IN THE 60S.

CHANCES FOR SHOWERS DECREASE DURING THE EVENING WITH LOSS OF
HEATING AND SUPPORT. HEIGHTS BEGIN TO RISE OVERNIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL TROUGH WILL BE SITTING OVER NORTHERN NEW ENGLAND ON
SUNDAY. THE PROXIMITY OF THIS SYSTEM TO OUR AREA WILL STILL ALLOW A
SLIGHT TO LOW CHC FOR A RAIN SHOWER ON SUNDAY FOR NORTHERN AND
EASTERN AREAS. OTHERWISE...SKIES LOOK TO BE PARTLY SUNNY...AND WITH
850 HPA TEMPS OF AROUND 9-10 DEGREES C...MAX TEMPS SHOULD REACH THE
MID 70S IN MANY AREAS.

THE CLOSED OFF UPPER LEVEL LOW WILL BE TAKING ITS TIME MOVING AWAY
FROM THE AREA...AND WITH ANOTHER UPPER LEVEL DISTURBANCE DIVING ON
THE BACKSIDE OF THIS UPPER LEVEL TROUGH...THERE WILL BE A CONTINUED
LOW THREAT FOR A RAIN SHOWER INTO SUNDAY NIGHT FOR FAR NORTHEASTERN
PARTS OF THE AREA. OVERNIGHT LOWS WILL MAINLY BE IN THE 50S...WITH
SOME UPPER 40S OVER THE HIGH TERRAIN.

STRONG UPPER RIDGING DEVELOPING OVER THE CENTRAL PART OF THE US WILL
ATTEMPT TO MOVE INTO OUR REGION FOR MEMORIAL DAY.  THIS WILL ALLOW
FOR DRY AND WARM WEATHER...WITH ABOVE NORMAL TEMPS. VALLEY HIGHS MAY
MAKE A RUN AT 80 DEGREES...WITH 70S FOR THE HILLS/MOUNTAINS.

HOWEVER...THIS RIDGE MAY HAVE A TOUGH TIME MAINTAINING ITS DOMINANCE
ON OUR WEATHER FOR THE EARLY TO MID PART OF THE WEEK. AS OUR AREA
WILL ON THE NORTHERN FRINGE OF THE RIDGE...UPPER LEVEL DISTURBANCES
MAY RIDE UP AND AROUND THE RIDGE. THIS MAY ALLOW FOR A SLIGHT TO LOW
CHC OF RAIN SHOWERS OR THUNDERSTORMS BETWEEN MONDAY NIGHT AND
WEDNESDAY. THE DAY OF THE BIGGEST THREAT WILL BE DURING DAYTIME
HEATING ON TUESDAY...WITH SCATTERED SHOWERS/THUNDERSTORMS.  WARM
TEMPS ALOFT /AROUND 10 DEGREES C AT 850 HPA/ WILL CONTINUE TO ALLOW
FOR HIGHS REACHING THE UPPER 70S FOR TUES/WEDNESDAY...WITH LOWS
MAINLY IN THE 50S. BY LATER IN THE WEEK...IT APPEARS THE RIDGE WILL
WIN OUT...WITH HEIGHTS BUILDING FURTHER ACROSS OUR AREA. THIS LOOKS
TO ALLOW FOR A REDUCED THREAT FOR PRECIP LATE IN THE WEEK...WITH
POTENTIALLY EVEN WARMER TEMPERATURES.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WEST OF THE HUDSON
RIVER...THAT WOULD IMPACT KALB AND KGFL FOR NOW. AS OF 1210 PM
EDT...A THUNDERSTORM WAS MOVING TOWARD KGFL.

AFTER A BRIEF RESPITE...RADAR ALREADY INDICATED MORE SHOWERS AND
EVEN THUNDERSTORMS FIRING UP TO THE WEST OF THE TAF SITES.

FOR NOW...DID NOT MENTION ACTUAL THUNDER IN THE TAFS (OUTSIDE OF
KGFL) AS THE PROBABILITY OF ANY TAF BEING DIRECTLY IMPACT BY A
THUNDERSTORM LOOKS TO BE BELOW 50 PERCENT. HOWEVER...THE CHANCE IS
THERE AND WE CERTAINLY BELIEVE AT LEAST SHOWERS COULD IMPACT THE
TAFS PRETTY MUCH FROM 20Z ON.

CONDITIONS WILL VACILLATE BETWEEN VFR AND MVFR...EXCEPT OCCASIONALLY
IFR CIGS ARE EXPECTED EARLY THIS AFTERNOON AT KPOU AND KPSF.

ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS AND LARGE HAIL.

SHOWERS AND ANY THUNDERSTORMS LOOK TO DIMINISH BY DARK. TONIGHT WE
WILL HOLD ONTO CLOUDS...LOWERING TO LOW MVFR CIGS (IFR CIGS AT KGFL
AND KPSF). THERE COULD SOME DRIZZLE OR LIGHT SHOWERS AROUND ALONG
WITH SOME MIST.

ON FRIDAY...CIGS LOOK TO RISE BACK INTO HIGH MVFR OR VFR RANGE BUT
THERE WILL LIKELY BE MORE SHOWERS DEVELOPING WHICH COULD TEMPORARILY
LOWER THEM BACK INTO THE LOWER MVFR OR EVEN IFR. FOR NOW...DID NOT
REFLECT THIS POSSIBLE TREND THIS FAR OUT.

OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.
SATURDAY NIGHT THROUGH SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT
CHANCE OF SHRA.
SUNDAY NIGHT THROUGH MEMORIAL DAY: NO OPERATIONAL
IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW
PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO
SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND
WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS
OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY.
HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND.

&&

.HYDROLOGY...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. THE
MODEL GUIDANCE CONTINUES TO HAVE A TOUGH TIME WITH QPF AMOUNTS.
HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER FOR THE
FORECAST...LOOKING AT TOTAL RAINFALL AMOUNTS THROUGH FRIDAY UP TO
AN INCH. SOME LOCALLY HIGHER AMOUNTS MAY OCCUR WHERE THUNDERSTORMS
PRODUCE HEAVIER RAINFALL WHICH COULD RESULT IN SOME MINOR FLOODING
OF POOR DRAINAGE AND LOW LYING AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/HWJIV
SHORT TERM...IAA
LONG TERM...FRUGIS
AVIATION...FRUGIS/HWJIV
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, May 22, 1:01 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT THU MAY 22 2014

NYZ032-033-038>042-047>052-058-059-063-064-082-083-231200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE-
WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
101 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
MOHAWK VALLEY...THE SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE
LAKE GEORGE SARATOGA REGION AND FOR THE CAPITAL REGION WEST OF THE
HUDSON RIVER IN EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...SOME LOCALIZED MINOR FLOODING OF POOR DRAINAGE...LOW
LYING AND URBAN AREAS IS POSSIBLE DUE TO LOCALLY VERY HEAVY
RAINFALL IN AREAS WHICH RECEIVE SLOW MOVING AND MULTIPLE
THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ043-053-054-060-061-065-066-084-VTZ013>015-
231200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
101 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK FOR
AREAS EAST OF THE HUDSON RIVER...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE
IS THE POSSIBILITY FOR AN ISOLATED STRONG THUNDERSTORM PRODUCING
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 22, 10:26 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1026 AM EDT THU MAY 22 2014

CTZ013-NYZ065-066-221500-
SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
1026 AM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  EXTREME SOUTHWEST LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  EXTREME SOUTHEAST DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 1020 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...PEA SIZE HAIL...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR WINGDALE...OR ABOUT OVER PAWLING...AND
MOVING EAST SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
WINGDALE BY 1030 AM EDT
GAYLORDSVILLE AND MERWINSVILLE BY 1035 AM EDT
NEW MILFORD BY 1050 AM EDT
6 MILES WEST OF WOODBURY CENTER BY 1100 AM EDT.

PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS IS
LIKELY WITH THIS STORM.

LAT...LON 4151 7339 4150 7345 4160 7348 4162 7351
      4152 7353 4151 7379 4171 7368 4167 7352
      4162 7351 4162 7349 4166 7350 4161 7329
      4156 7319 4150 7323 4150 7331 4147 7331
      4147 7333
TIME...MOT...LOC 1425Z 289DEG 22KT 4162 7360
Special weather statement, May 22, 12:03 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1203 PM EDT THU MAY 22 2014

NYZ033-041-042-221630-
HAMILTON NY-NORTHERN WARREN NY-NORTHERN SARATOGA NY-
1203 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES NORTH OF
WELLS...OR ABOUT 8 MILES SOUTHEAST OF SPECULATOR...AND MOVING EAST AT
15 MPH.

THE THUNDERSTORM WILL BE NEAR...
GRIFFIN BY 1210 PM EDT
GIRARDS SUGARBUSH BY 1215 PM EDT
HARRISBURG...KNOWELHURST...BAKERTOWN AND 7 MILES SOUTHWEST OF GARNET
LAKE BY 1230 PM EDT

LAT...LON 4352 7389 4326 7404 4342 7442 4362 7431
TIME...MOT...LOC 1603Z 289DEG 15KT 4349 7425

IRL
Special weather statement, May 22, 12:29 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1229 PM EDT THU MAY 22 2014

NYZ033-041-042-082-083-221700-
HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN FULTON
NY-NORTHERN SARATOGA NY-
1229 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WELLS...OR
ABOUT 14 MILES SOUTHEAST OF SPECULATOR...AND MOVING SOUTHEAST AT 30
MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTHVILLE AND 6 MILES SOUTHWEST OF DAY CENTER BY 1250 PM EDT

LAT...LON 4337 7382 4315 7428 4350 7453 4361 7411
TIME...MOT...LOC 1628Z 336DEG 27KT 4340 7421

IRL
Special weather statement, May 22, 12:59 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1259 PM EDT THU MAY 22 2014

NYZ033-041-042-082-221730-
HAMILTON NY-NORTHERN WARREN NY-NORTHERN FULTON NY-
NORTHERN SARATOGA NY-
1259 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SACANDAGA
CAMPGROUND...OR ABOUT 17 MILES SOUTHEAST OF SPECULATOR...AND MOVING
SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTHVILLE...EDINBURG...6 MILES WEST OF DAY CENTER AND 8 MILES NORTH
OF NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 130 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4331 7385 4314 7427 4338 7448 4354 7418
TIME...MOT...LOC 1659Z 317DEG 10KT 4336 7422

IRL
Special weather statement, May 22, 1:14 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
114 PM EDT THU MAY 22 2014

NYZ047-051-052-058-221745-
SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-WESTERN GREENE NY-
114 PM EDT THU MAY 22 2014

...A CLUSTER OF STRONG THUNDERSTORMS IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE
LOCATED NEAR BREAKABEEN...AND MOVING SOUTHEAST AT 15 MPH.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL ACCOMPANY THESE
THUNDERSTORMS PRODUCING PONDING OF WATER ON ROADWAYS.

THESE THUNDERSTORMS WILL BE NEAR...
8 MILES NORTHEAST OF GILBOA BY 125 PM EDT
LIVINGSTONVILLE BY 130 PM EDT
PRESTON HOLLOW AND 9 MILES NORTH OF WINDHAM BY 145 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4250 7401 4228 7421 4247 7466 4272 7437
TIME...MOT...LOC 1713Z 311DEG 13KT 4251 7434

IRL
Special weather statement, May 22, 1:28 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT THU MAY 22 2014

NYZ032-038-221800-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
128 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
NORTHWOOD...AND MOVING SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
OHIO...6 MILES NORTHEAST OF COLD BROOK AND 7 MILES NORTHEAST OF
POLAND BY 140 PM EDT
8 MILES NORTHEAST OF NEWPORT BY 155 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4330 7515 4331 7512 4334 7509 4355 7510
      4340 7483 4334 7487 4333 7484 4312 7503
      4319 7511 4322 7508 4324 7515 4326 7517
TIME...MOT...LOC 1728Z 302DEG 15KT 4334 7505

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:34 AM EDTSpecial Weather StatementALYRensselaer26 min
May 22, 12:03 PM EDTSpecial Weather StatementALYWarren27 min
May 22, 12:29 PM EDTSpecial Weather StatementALYWarren31 min
May 22, 12:59 PM EDTSpecial Weather StatementALYFulton31 min
May 22, 1:14 PM EDTSpecial Weather StatementALYSchoharie31 min
May 22, 1:24 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren51 min
May 22, 1:28 PM EDTSpecial Weather StatementALYHerkimer32 min
May 22, 2:18 PM EDTSpecial Weather StatementALYFulton27 min
May 22, 2:21 PM EDTSpecial Weather StatementALYGreene24 min
May 22, 2:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga39 min
May 22, 2:49 PM EDTSpecial Weather StatementALYDutchess26 min
May 22, 2:49 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady41 min
May 22, 3:16 PM EDTSpecial Weather StatementALYHamilton29 min
May 22, 3:22 PM EDTSpecial Weather StatementALYSchoharie23 min
May 22, 3:24 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie51 min
May 22, 3:25 PM EDTSpecial Weather StatementALYDutchess35 min
May 22, 3:28 PM EDTSpecial Weather StatementALYDutchess32 min
May 22, 3:39 PM EDTTornado WarningALYAlbany, Montgomery, Saratoga, Schenectady, Schoharie36 min
May 22, 4:30 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer30 min
May 22, 4:34 PM EDTSpecial Weather StatementALYUlster26 min
May 22, 4:48 PM EDTSpecial Weather StatementALYHerkimer57 min
May 22, 4:58 PM EDTSpecial Weather StatementALYColumbia47 min
May 22, 5:01 PM EDTSpecial Weather StatementALYDutchess29 min
May 22, 5:22 PM EDTFlash Flood WarningALYDutchess, Ulster6 hr
May 22, 5:56 PM EDTSpecial Weather StatementALYHamilton34 min
May 22, 6:25 PM EDTSpecial Weather StatementALYHamilton50 min
May 22, 7:02 PM EDTSpecial Weather StatementALYOneida28 min
May 22, 7:23 PM EDTSpecial Weather StatementALYUlster22 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.